Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Jackson, KY

April 26, 20127 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2012, 5:04 PM EDT for 7 counties in Kentucky. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 5:04 PM EDT (21:04 UTC)
Expired
Apr 26, 2012, 5:33 PM EDT
In force
29 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Letcher County, KY, Magoffin County, KY, Perry County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 68 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:05 PM EDTHAIL 0.75Clayhole, KY
Apr 26, 5:31 PM EDTHAIL 0.75Hindman, KY
Apr 26, 5:41 PM EDTHAIL 0.75Hindman, KYEVENT OCCURRED BETWEEN 526 AND 541 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:11 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WUUS53 KJKL 262104
SVRJKL
KYC025-071-119-133-153-193-195-262200-
/O.NEW.KJKL.SV.W.0081.120426T2104Z-120426T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
504 PM EDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 600 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HARDSHELL...OR 12 MILES SOUTHEAST OF JACKSON...AND MOVING SOUTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TALCUM...EVANSTON AND WALDO AROUND 510 PM EDT.
  BEARVILLE...EMMALENA...FISTY AND RITCHIE AROUND 515 PM EDT.
  TINA...CARRIE...VEST AND YELLOW MOUNTAIN AROUND 520 PM EDT.
  LEBURN...HINDMAN...GARNER AND SOFT SHELL AROUND 525 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PUNCHEON
AND BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3730 8229 3726 8236 3722 8250 3711 8272
      3741 8337 3766 8320 3736 8225
TIME...MOT...LOC 2104Z 296DEG 30KT 3742 8316
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
2 follow-up statements
838 
WWUS53 KJKL 262122
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
522 PM EDT THU APR 26 2012

KYC025-262132-
/O.CAN.KJKL.SV.W.0081.000000T0000Z-120426T2200Z/
BREATHITT KY-
522 PM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BREATHITT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3731 8228 3726 8236 3722 8249 3711 8272
      3738 8330 3744 8322 3741 8319 3741 8313
      3746 8313 3752 8309 3751 8295 3753 8300
      3758 8301 3759 8306 3763 8309 3736 8225
TIME...MOT...LOC 2122Z 296DEG 30KT 3735 8299

$$

KYC071-119-133-153-193-195-262200-
/O.CON.KJKL.SV.W.0081.000000T0000Z-120426T2200Z/
KNOTT KY-LETCHER KY-MAGOFFIN KY-PERRY KY-PIKE KY-FLOYD KY-
522 PM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FLOYD...SOUTHWESTERN PIKE...NORTH CENTRAL PERRY...SOUTHERN
MAGOFFIN...NORTHEASTERN LETCHER AND KNOTT COUNTIES UNTIL 600 PM
EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR HINDMAN...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARNER AROUND 525 PM EDT.
  MALLIE...IVIS...BRINKLEY AND LARKSLANE AROUND 530 PM EDT.
  DREW...PIPPA PASSES...MAY AND NEALY AROUND 535 PM EDT.
  IVAN...OMAHA...PUNCHEON AND KITE AROUND 540 PM EDT.
  DEANE AND HALL AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PUNCHEON
AND BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3731 8228 3726 8236 3722 8249 3711 8272
      3738 8330 3744 8322 3741 8319 3741 8313
      3746 8313 3752 8309 3751 8295 3753 8300
      3758 8301 3759 8306 3763 8309 3736 8225
TIME...MOT...LOC 2122Z 296DEG 30KT 3735 8299
WIND...HAIL <50MPH 1.00IN

$$

BECKER
070 
WWUS53 KJKL 262133
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
533 PM EDT THU APR 26 2012

KYC071-119-133-153-193-195-262143-
/O.CAN.KJKL.SV.W.0081.000000T0000Z-120426T2200Z/
KNOTT KY-LETCHER KY-MAGOFFIN KY-PERRY KY-PIKE KY-FLOYD KY-
533 PM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD...SOUTHWESTERN
PIKE...NORTH CENTRAL PERRY...SOUTHEASTERN MAGOFFIN...NORTHEASTERN
LETCHER AND KNOTT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 3731 8228 3726 8236 3722 8249 3711 8272
      3738 8330 3744 8322 3741 8319 3741 8313
      3746 8313 3752 8309 3751 8295 3753 8300
      3758 8301 3759 8306 3763 8309 3736 8225
TIME...MOT...LOC 2133Z 296DEG 30KT 3731 8289

$$

BECKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:15 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 26, 3:15 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT THU APR 26 2012

.UPDATE...
ISSUED AT 314 PM EDT THU APR 26 2012

WITH INSTABILITY INCREASING AND CU FIELD REALLY INTENSIFYING...SPC
HAS GONE AHEAD WITH A SEVERE THUNDERSTORM WATCH FOR AREAS MAINLY TO
THE SOUTH OF I-64. A FEW THUNDERSTORMS ARE BEGINNING TO DEVELOP
NOW...SO THE THREAT TO THE SOUTH SEEMS REASONABLE. STAY TUNED THIS
EVENING FOR POSSIBLE WARNINGS WITH THE MAIN THREAT BEING DAMAGING
WINDS AND LARGE HAIL.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 245 PM EDT THU APR 26 2012

COLD FRONT IS NOW BEGINNING TO PUSH INTO EASTERN KENTUCKY...EXTENDING
FROM NEAR MOREHEAD...THROUGH RICHMOND. ISOLATED SHOWERS HAVE BEGUN TO
DEVELOP OVER THE PAST HOUR ALONG THIS BOUNDARY...MAINLY IMPACTING
AREAS NORTH OF I-64. PLENTY OF INSTABILITY IS IN PLACE ACROSS EASTERN
KENTUCKY WITH DEWPOINTS IN THE LOWER 60S AND TEMPERATURES IN THE
70S...GIVING SBCAPES AROUND 2000J/KG. IT LOOKS LIKE OUR CAP IS
QUICKLY WEAKENING ACROSS THE STATE WHICH SHOULD GIVE WAY TO MORE
SHOWER AND THUNDERSTORM DEVELOPMENT HEADING THROUGH THE REMAINDER OF
THE AFTERNOON AND EVENING. STILL LOTS OF SHEAR IN PLACE FOR ORGANIZED
THUNDERSTORMS...CAPABLE OF DAMAGING WINDS AND LARGE HAIL.

THIS FRONT SHOULD CONTINUE TO PROGRESS STEADILY TO THE
SOUTHEAST...EVENTUALLY CLEARING THE KENTUCKY BORDER BETWEEN AROUND
00Z. THIS WILL ESSENTIALLY END OUR SEVERE THREAT BY LATE EVENING.
AS THE FRONT SETTLES SOUTHWARD AND THEN STALLS WELL TO OUR SOUTH
TONIGHT...A COOLER AND DRIER AIRMASS WILL ADVECT SOUTHWARD INTO
EASTERN KENTUCKY. THIS WILL YIELD A COOLER NIGHT WITH LOWS WELL INTO
THE 40S. A FEW OF THE COLDER VALLEYS COULD EVEN SEE SOME UPPER 30S.

TOMORROW...WILL ALSO BE COOLER. THE FRONTAL ZONE IS MUCH SLOWER
COMING BACK TO THE NORTH...SO OUTSIDE OF SOME HIGH CLOUDS...SHOULD BE
A PLEASANT DAY WITH MOSTLY SUNNY SKIES AND HIGHS IN THE 60S. BY
TOMORROW NIGHT A SHORTWAVE PUSHING EAST ACROSS THE CENTRAL PLAINS
WILL HELP PUSH THE FRONTAL ZONE BACK TO THE NORTH. AT THIS TIME...NOT
MUCH FORCING ALONG THE FRONT WITH ALL THE BETTER FORCING OFF TO OUR
NORTHWEST. THUS...GOING TO KEEP POPS IN THE 20 TO 30 RANGE AS THE
FRONT PUSHES NORTH. IF THE FRONT ENDS UP SLOWER...WE MAY HAVE TO
WATCH A POTENTIAL MCS APPROACHING THE AREA BY DAYBREAK SATURDAY...BUT
RIGHT NOW THIS APPEARS TO STAY NORTH OF OUR AREA. AFTER COOLING OFF
QUICKLY WITH LOTS OF DRY AIR IN PLACE FRIDAY EVENING...TEMPERATURES
SHOULD START TO INCREASE OVERNIGHT FRIDAY NIGHT AS THE FRONT LIFTS
NORTH.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 245 PM EDT THU APR 26 2012

GUIDANCE CONTINUES TO PAINT AN ACTIVE PATTERN IN PLACE TO START THE
PERIOD WITH A WARM FRONT IN THE PROCESS OF LIFTING NORTH ACROSS THE
OHIO VALLEY EARLY ON SATURDAY AS A LOW PRESSURE SYSTEM MOVES OUT OF
THE CENTRAL PLAINS AND ACROSS THE MID MS VALLEY. MODELS REMAIN IN
SOME DISCORD WITH THE TIMING AND ULTIMATE LOCATION OF THE FRONT BUT
A LOOSE CONSENSUS SUGGESTS THE FRONT WILL BE NORTH OF THE RIVER BY
SATURDAY AFTERNOON AS THE ASSOCIATED COLD FRONT BEGINS TO SWEEP
ACROSS THE COMMONWEALTH...WARRANTING A SOLID CHANCE OF SHOWERS ALONG
WITH A SLIGHT CHANCE OF THUNDER GIVEN THE TIME OF DAY/NIGHT THROUGH
SATURDAY NIGHT. BY SUNDAY...THE COLD FRONT LOOKS TO SETTLE SOUTH OF
THE AREA BUT NEAR THE TN VALLEY WITH AN AMPLIFYING...TRANSIENT RIDGE
MOVING THROUGH THE MS VALLEY AND INTO ERN KY. THIS SHOULD PROVIDE A
BRIEF LULL IN ACTIVITY FOR SUNDAY AND SUNDAY NIGHT...AND WILL TREND
THE FORECAST IN THAT DIRECTION.

MODELS BEGIN TO POINT TOWARDS THE MID AND UPPER LEVEL FLOW TAKING ON
MORE OF A ZONAL APPEARANCE ACROSS THE CONUS BY MONDAY...ALONG WITH
THE USUAL SPREAD IN TIMING AND STRENGTH OF THE VARIOUS SHORT WAVES
EMBEDDED WITHIN THE FLOW ALSO DEPICTED IN THE MODEL SOLUTIONS. HAVE
FOLLOWED A GENERIC BLEND OF THE GUIDANCE THROUGH THE SECOND HALF OF
THE WEEK. THIS LEADS TO ANOTHER LOW PRESSURE SYSTEM WINDING UP OVER
THE PLAINS LATE THIS WEEKEND DRAWING THE STALLED COLD FRONT BACK
NORTH AGAIN AS A WEAK WARM FRONT EARLY NEXT WEEK AND BRINGING
ANOTHER ROUND OF SLIGHT TO LOW CHANCE POPS ACROSS THE AREA FOR
MONDAY THROUGH MONDAY NIGHT. THEREAFTER...THE PATTERN BECOMES FAIRLY
PROGRESSIVE WITH TOO MUCH UNCERTAINTY IN THE DETAILS TO MUSTER ANY
REAL CONFIDENCE IN ANY ONE PARTICULAR SOLUTION...AND HAVE MAINTAINED
A LOW END CHANCE POP THEME THROUGH THE MIDDLE OF THE WEEK BASED ON A
BLEND OF THE INHERITED FORECAST AND A VERY LOOSE MODEL CONSENSUS IN
AN ATTEMPT TO AVOID EXCESSIVE VACILLATION WITH THE FORECAST.

AS FOR TEMPERATURES...DID NOT STRAY TOO FAR FROM A BLEND OF THE GOING
FORECAST WITH THE CONSENSUS NUMBERS. GIVEN THE GOOD POSSIBILITY OF
MORE CLOUDS THAN NOT THROUGH THE PERIOD WITH THE PERIODIC CHANCES
FOR PRECIPITATION...WOULD EXPECT A LIMITED DIURNAL CURVE ALTHOUGH
GUIDANCE DOES POINT TOWARDS A NEAR NORMAL REGIME EARLY IN THE PERIOD
GRADUALLY MODERATING THROUGH THE END OF NEXT WEEK TO ABOVE NORMAL
TEMPS FOR THE BEGINNING OF MAY.

MB

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 138 PM EDT THU APR 26 2012

STRATOCU CONTINUES TO SHROUD MUCH OF EASTERN KENTUCKY THIS AFTERNOON
AND DESPITE A COLD FRONTAL PASSAGE THIS AFTERNOON...THE STRATOCU WILL
LIKELY LINGER WELL BEHIND THE FRONT WITH DEWPOINTS STILL PLENTY HIGH
BEHIND THE FRONT. THUS...FOR THE HIGHER TERRAIN...WE WILL CONTINUE TO
SEE CIGS FLUCTUATE BETWEEN MVFR AND VFR THROUGH MID AFTERNOON. BY
LATER THIS EVENING...A BETTER SURGE OF DRIER AIR WILL MIX OUT THIS
CIGS...GIVING WAY TO VFR CONDITIONS FOR THE OVERNIGHT HOURS.
GUSTY SOUTHWEST WINDS WILL TRANSITION TO NORTHWEST THROUGH MID TO
LATE AFTERNOON...THEN TAPER OFF THIS EVENING AND BECOME VERY LIGHT
OUT OF THE NORTH. WITH THE FRONTAL BOUNDARY STALLING WELL TO OUR
SOUTH...VFR CONDITIONS WILL BE SEEN THROUGH FRIDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KAS
SHORT TERM...KAS
LONG TERM....MB
AVIATION...KAS
Hazardous weather outlook, Apr 26, 3:28 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT THU APR 26 2012

KYZ044-050>052-059-060-104-106-280000-
FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...
WEST LIBERTY
328 PM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ058-068-069-079-080-083>088-107>120-280000-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
328 PM EDT THU APR 26 2012

...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH 9 PM. SOME OF THE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.
ADDITIONALLY...ANY LOCATIONS THAT SEE REPEATED ROUNDS OF HEAVY RAIN
MAY EXPERIENCE ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WINDS THROUGH THIS EVENING.

KAS/MB

In the hours before

Local storm report, Apr 26, 4:45 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             ISLAND CITY             37.37N 83.77W
04/26/2012  E0.88 INCH       OWSLEY             KY   CO-OP OBSERVER

            DIME TO NICKEL SIZE HAIL FELL FOR ABOUT 5 MINUTES.

&&

RAY
Local storm report, Apr 26, 4:49 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             ISLAND CITY             37.37N 83.77W
04/26/2012  E0.50 INCH       OWSLEY             KY   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL. WALL CLOUD ALSO OBSERVED.

&&

DSTAMPER
Local storm report, Apr 26, 4:50 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
450 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             ISLAND CITY             37.37N 83.77W
04/26/2012  M1.00 INCH       OWSLEY             KY   CO-OP OBSERVER

&&

JCARICO
Special weather statement, Apr 26, 4:56 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT THU APR 26 2012

KYZ109-110-112-113-262130-
KNOTT-MAGOFFIN-BREATHITT-FLOYD-
456 PM EDT THU APR 26 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT THURSDAY AFTERNOON...

   NORTH CENTRAL KNOTT...
   SOUTHERN MAGOFFIN...
   EAST CENTRAL BREATHITT AND
   WEST CENTRAL FLOYD.

AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROUSSEAU...OR
9 MILES EAST OF JACKSON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LAMBRIC AROUND
505 PM EDT...DUCO AROUND 510 PM EDT...EVANSTON AROUND 515 PM EDT...
GUNLOCK AROUND 520 PM EDT...HANDSHOE AROUND 525 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

RICHEY
Local storm report, Apr 26, 5:00 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             LOST CREEK              37.48N 83.33W
04/26/2012  E0.88 INCH       BREATHITT          KY   PUBLIC

&&

JCARICO
Local storm report, Apr 26, 5:04 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
504 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             LOST CREEK              37.48N 83.33W
04/26/2012  E1.25 INCH       BREATHITT          KY   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL FALLING.

&&

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:56 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle34 min
Apr 26, 1:52 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Rowan3 hr
Apr 26, 2:40 AM EDTFlash Flood WarningJKLElliott, Fleming, Rowan4 hr
Apr 26, 3:32 AM EDTAreal Flood AdvisoryJKLJohnson, Martin3 hr
Apr 26, 5:52 AM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne38 min
Apr 26, 6:27 AM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more48 min
Apr 26, 3:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Owsley46 min
Apr 26, 4:09 PM EDTTornado WarningJKLClay, Jackson, Owsley, Rockcastle51 min
Apr 26, 4:37 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle, Whitley53 min
Apr 26, 4:51 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley54 min
Apr 26, 4:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Leslie, Owsley, Perry18 min
Apr 26, 5:00 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike26 min
Apr 26, 5:13 PM EDTTornado WarningJKLClay, Jackson, Leslie, Owsley, Perry32 min
Apr 26, 5:28 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski, Whitley47 min
Apr 26, 5:43 PM EDTTornado WarningJKLClay, Harlan, Knott, Leslie, Letcher, Perry47 min
Apr 26, 5:47 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley43 min
Apr 26, 5:52 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne14 min
Apr 26, 5:55 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike38 min
Apr 26, 6:10 PM EDTTornado WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more51 min
Apr 26, 6:21 PM EDTTornado WarningJKLHarlan, Leslie, Letcher, Perry31 min
Apr 26, 6:27 PM EDTSevere Thunderstorm WarningJKLBell, McCreary, Whitley22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.